MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. HENRY SCHEIN HCG DIPSTICK URINE; VISUAL, PREGNANCY HCG, PRESCRIPTION USE

ALERE SAN DIEGO, INC. HENRY SCHEIN HCG DIPSTICK URINE; VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Model Number FHC-101
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported receiving false negative hcg results with four boxes of henry schein hcg dipstick urine tests.Technical services attempted to clarify the total number of false negative results obtained and number of patients involved, however, they were unresponsive.The customer indicated only 1 patient was impacted and testing took place on (b)(6)2025, however limited information was provided.The customer indicated the patient was tested due to amenorrhea with a mirena iud implanted.During the troubleshooting process, the customer reported the control line was not present and the background was not clear when the results were interpreted.Additionally, a timer was not used.According to the package insert, negative: one red line appears in the control region (c).No apparent red or pink line appears in the test region (t).Invalid: control line fails to appear.Additionally, read the result at 3-4 minutes.Do not interpret results after the appropriate read time.It is important that the background is clear before the result is read.The customer indicated confirmatory testing was performed on (b)(6) 2025 using a fresh urine sample, a device from a different lot, and a positive hcg result was obtained.It was reported that treatment was provided, however it is unclear if the treatment was emergent or nonemergent.Labs and an ultrasound were performed; however, specifics were not provided.The patient was diagnosed as 22 weeks pregnant.Although requested, no further information was provided.Please note, although deviations were noted and there appears to be no malfunction; this is conservatively being reported as a serious injury as there is the potential for harm to the patient and/or fetus due to the presence of an iud in place.Additionally, it was reported that treatment was given as a result of the negative result, no further details were provided.
 
Additional Manufacturer Narrative
N/a.

Brand Name
HENRY SCHEIN HCG DIPSTICK URINE
Common Device Name
VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9942 mesa rim rd
san diego CA 92121
MDR Report Key21684070
Report Number3006984151-2025-00003
Device Sequence Number8850016
Product Code JHI
UDI-Device Identifier10304040024093
UDI-Public(01)10304040024093(17)260303(10)0000849001
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 03/24/2025
Report Date (Section F) 03/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/03/2026
Device Model NumberFHC-101
Device Catalogue Number9004072
Device Lot Number0000849001
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/26/2025
Device Age11 MO
Date Report to Manufacturer02/26/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/24/2025
Date Device Manufactured03/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age32 YR
Patient SexFemale
Patient Weight103 KG
Patient RaceWhite
Date Report Sent to FDA03/24/2025